Alert archive / Florida / River Flood Warnings in 2016
River Flood Warning 34, NWS Tampa Bay, FL
NWS Tampa Bay, FL issued this river flood warning at Aug 31, 2016, 11:49 AM EDT for Hillsborough County, Florida. It took effect at Aug 31, 2016, 1:55 PM EDT. It was in force for 33 hr.
The area
The outline as issued.
The facts
- Issued
- Aug 31, 2016, 11:49 AM EDT (15:49 UTC)
- In effect from
- Aug 31, 2016, 1:55 PM EDT
- Expired
- Sep 1, 2016, 10:35 PM EDT
- In force
- 33 hr
- Issued by
- NWS Tampa Bay, FL
- Area
- Storm-based polygon
- Flood severity
- Minor
County Hillsborough County, FL
The radar
The Tampa radar (KTBW), 20 km from the middle of the area, began a volume at 15:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Alafia River at US 301 Riverview (RVWF1). The gauge peaked at 5.11 ft at Sep 2, 2016, 2:00 AM EDT.
- Action stage
- 4 ft
- Minor stage
- 4.2 ft
- Moderate stage
- 4.8 ft
- Major stage
- 5.7 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02301718, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
184
WGUS42 KTBW 311549
FLWTBW
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
1149 AM EDT WED AUG 31 2016
...The National Weather Service in Tampa Fl has issued a Flood Warning for the
following rivers...
Alafia River At Riverview
.The combined effects of heavy rain and water rise due to the tropical system in
the Gulf, combined with higher than normal tides from the new moon, will bring
the Alafia River at Riverview into minor flood stage. Because this part of the
river is influenced by tides, the river will rise into flood stage during the
high tides and quickly fall below flood level several times over the next couple
of days.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive cars through flooded areas.
Stay tuned to developments by listening to NOAA Weather Radio. The latest
forecasts can also be found on weather.gov/tampabay. You can follow NWSTampaBay
on Twitter and like us on Facebook.
&&
FLC057-010449-
/O.NEW.KTBW.FL.W.0034.160831T1755Z-160902T0235Z/
/RVWF1.1.ER.160831T1755Z.160901T2000Z.160901T2035Z.NR/
1149 AM CDT WED AUG 31 2016
The National Weather Service in Tampa Fl has issued a
* Flood Warning for
The Alafia River At Riverview
* From this afternoon until Thursday evening.
* At 11 AM Wednesday the stage was...2.7 feet.
* Minor flooding is forecast during high tide.
* Flood stage is 4.2 feet.
* Impact...at 4.2 feet...Water begins to impact homes on Pine Avenue and Park
Drive.
* Flood history...This crest compares to a previous crest of 4.3 feet on Dec 31
2002.
&&
FLD OBSERVED FORECAST 8AM
LOCATION STG STG DAY TIME Thu Fri Sat Sun Mon
Alafia
Riverview 4.2 2.7 Wed 11 AM 2.1 3.0 1.9 1.9 2.1
&&
LAT...LON 2785 8235 2785 8229 2790 8229 2789 8235
$$
DJN1 follow-up statement
494
WGUS82 KTBW 010226
FLSTBW
FLOOD STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
1026 PM EDT WED AUG 31 2016
...The Flood Warning has been continued for the following
rivers in Florida...
Cypress Creek At Worthington Gardens
Little Manatee River At Wimauma
Manatee River Near Myakka Head
Myakka River At Myakka River State Park
Peace River At Zolfo Springs
Peace River At Arcadia
Horse Creek Near Arcadia
Anclote River At Elfers
Alafia River at Riverview
Alafia River at Lithia
.Tropical Storm Hermine is expected to bring more heavy rain across
the region tonight and Thursday and Thursday night.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive cars through flooded areas.
Stay tuned to developments by listening to NOAA Weather Radio. The latest
forecasts can also be found on weather.gov/tampabay. You can follow NWSTampaBay
on Twitter and like us on Facebook.
&&
FLC057-011526-
/O.CON.KTBW.FL.W.0026.160901T0600Z-160906T0336Z/
/LITF1.2.ER.160901T0600Z.160903T0000Z.160905T2136Z.NO/
1026 PM EDT WED AUG 31 2016
The Flood Warning continues for
The Alafia River At Lithia
* From early Thursday morning through Monday evening.
* At 9 PM Wednesday the stage was 11.7 feet.
* Flood stage is 13.0 feet.
* The river is forecast to rise above flood stage by early Thursday Morning and
continue to rise to near 16.4 feet by Friday evening. The river is expected to
fall below flood stage by Monday afternoon.
* Impact...at 15.0 feet...Additional residences downstream of State Road 640
bridge begin flooding.
* Flood history...This crest compares to a previous crest of 16.4 feet on Sep 28
1953.
&&
FLD OBSERVED FORECAST 8AM
LOCATION STG STG DAY TIME Thu Fri Sat Sun Mon
Alafia
Lithia 13.0 11.7 Wed 09 PM 14.2 16.2 16.3 15.4 13.7
&&
LAT...LON 2787 8218 2784 8228 2789 8228 2792 8218
$$
FLC057-010256-
/O.CAN.KTBW.FL.W.0034.000000T0000Z-160902T0235Z/
/RVWF1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1026 PM CDT WED AUG 31 2016
The Flood Warning continues for
The Alafia River At Riverview
* Until Thursday evening.
* At 10 PM Wednesday the tidal stage was 1.6 feet. The river is expected to
rise to at or near its flood stage during high tides for the next few days.
* Flood stage is 4.2 feet.
* Impact...at 4.2 feet...Water begins to impact homes on Pine Avenue and Park
Drive.
* Flood history...This crest compares to a previous crest of 4.2 feet on Mar 31
2011.
&&
FLD OBSERVED FORECAST 8AM
LOCATION STG STG DAY TIME Thu Fri Sat Sun Mon
Alafia
Riverview 4.2 1.6 Wed 10 PM 2.5 2.1 2.9 2.4 2.1
&&
LAT...LON 2785 8235 2785 8229 2790 8229 2789 8235
$$
FLC057-011526-
/O.EXT.KTBW.FL.W.0027.160901T0440Z-160905T2145Z/
/WIMF1.2.ER.160901T0440Z.160902T1200Z.160905T1545Z.NO/
1026 PM EDT WED AUG 31 2016
...Flood Warning continues for
The Little Manatee River At Wimauma
* From early Thursday morning through Monday afternoon.
* At 10 PM Wednesday the stage was 9.6 feet.
* Flood stage is 11.0 feet.
* The river is forecast to rise above flood stage by early Thursday morning and
continue to rise to near 15.8 feet by Friday morning. The river is expected to
fall below flood stage by late Monday morning.
* Impact...at 14.5 feet...Flooding of several houses begins near 32nd and 33rd
streets in Ruskin.
* Flood history...This crest compares to a previous crest of 15.8 feet on Aug 14
1967.
&&
FLD OBSERVED FORECAST 8AM
LOCATION STG STG DAY TIME Thu Fri Sat Sun Mon
Little Manatee
Wimauma 11.0 9.6 Wed 10 PM 13.9 15.8 15.6 14.4 11.5
&&
LAT...LON 2763 8231 2764 8243 2770 8243 2770 8231
$$
FLC115-011526-
/O.EXT.KTBW.FL.W.0025.160901T0900Z-000000T0000Z/
/MKCF1.2.ER.160901T0900Z.160903T1200Z.000000T0000Z.NO/
1026 PM EDT WED AUG 31 2016
...Flood Warning continues for
The Myakka River At Myakka River State Park
* From early thursday morning until further notice.
* At 9 PM Wednesday the stage was 6.5 feet.
* Flood stage is 7.0 feet.
* Forecast to rise above flood stage by early tomorrow and continue to rise to
near 9.3 feet by Saturday morning.
* Impact...at 8.5 feet...Most of Myakka State Park is closed.
* Flood history...This crest compares to a previous crest of 9.3 feet on Sep 21
1994.
&&
FLD OBSERVED FORECAST 8AM
LOCATION STG STG DAY TIME Thu Fri Sat Sun Mon
Myakka
Myakka Rive 7.0 6.5 Wed 09 PM 7.2 8.6 9.3 9.2 8.6
&&
LAT...LON 2726 8226 2715 8234 2715 8238 2731 8226
$$
FLC101-011526-
/O.EXT.KTBW.FL.W.0029.160903T1000Z-000000T0000Z/
/WRGF1.1.ER.160903T1000Z.160906T0000Z.000000T0000Z.NO/
1026 PM EDT WED AUG 31 2016
...Flood Warning continues for
The Cypress Creek At Worthington Gardens
* From Saturday morning through further notice.
* At 10 PM Wednesday the stage was 4.9 feet.
* Flood stage is 8.0 feet.
* Forecast to rise above flood stage by Saturday morning and continue to rise to
near 9.3 feet by Monday evening. additional rises are possible thereafter.
* Impact...at 8.0 feet...Flooding begins at the recreation area on State Road
54.
* Flood history...This crest compares to a previous crest of 9.3 feet on Oct 9
1975.
&&
FLD OBSERVED FORECAST 8AM
LOCATION STG STG DAY TIME Thu Fri Sat Sun Mon
Cypress Creek
Worthington 8.0 4.9 Wed 10 PM 5.2 6.9 8.1 8.8 9.1
&&
LAT...LON 2819 8234 2814 8234 2814 8240 2819 8240
$$
FLC081-011526-
/O.EXT.KTBW.FL.W.0030.160901T0700Z-160904T0200Z/
/MKHF1.1.ER.160901T0700Z.160902T0000Z.160903T2000Z.NO/
1026 PM EDT WED AUG 31 2016
...Flood Warning continues for
The Manatee River Near Myakka Head
* From early tomorrow through Saturday evening.
* At 9 PM Wednesday the stage was 9.4 feet.
* Flood stage is 11.0 feet.
* The river is forecast to rise above flood stage by early tomorrow and continue
to rise to near 13.7 feet by tomorrow evening. The river is expected to fall
below flood stage by Saturday afternoon.
* Impact...at 11.0 feet...Private road and bridge 1 mile downstream flood.
Agricultural, rural Kibler area begins to flood.
* Flood history...This crest compares to a previous crest of 13.7 feet on Aug 31
1972.
&&
FLD OBSERVED FORECAST 8AM
LOCATION STG STG DAY TIME Thu Fri Sat Sun Mon
Manatee
Myakka Head 11.0 9.4 Wed 09 PM 12.5 13.3 11.6 9.5 7.8
&&
LAT...LON 2746 8217 2743 8224 2745 8233 2752 8233
2751 8224 2753 8224
$$
FLC049-011526-
/O.EXT.KTBW.FL.W.0031.160904T0000Z-160905T0800Z/
/ZFSF1.1.ER.160904T0000Z.160904T1800Z.160905T0200Z.NO/
1026 PM EDT WED AUG 31 2016
...Flood Warning continues for
The Peace River At Zolfo Springs
* From Saturday evening through late Sunday night.
* At 9 PM Wednesday the stage was 10.8 feet.
* Flood stage is 16.0 feet.
* The river is forecast to rise above flood stage by Saturday evening and
continue to rise to near 16.3 feet by Sunday early afternoon. The river is
expected to fall below flood stage by Sunday before midnight.
* Flood history...This crest compares to a previous crest of 16.3 feet on Jan 25
1998.
&&
FLD OBSERVED FORECAST 8AM
LOCATION STG STG DAY TIME Thu Fri Sat Sun Mon
Peace
Zolfo Sprin 16.0 10.8 Wed 09 PM 11.2 14.1 15.4 16.2 15.5
&&
LAT...LON 2762 8176 2735 8179 2735 8187 2762 8184
$$
FLC027-011526-
/O.EXT.KTBW.FL.W.0032.160905T0600Z-000000T0000Z/
/ARCF1.1.ER.160905T0600Z.160906T0000Z.000000T0000Z.NO/
1026 PM EDT WED AUG 31 2016
...Flood Warning continues for
The Peace River At Arcadia
* From early Monday morning through further notice.
* At 9 PM Wednesday the stage was 6.4 feet.
* Flood stage is 11.0 feet.
* Forecast to rise above flood stage by early Monday morning and continue to
rise to near 11.3 feet by Monday evening. additional rises are possible
thereafter.
* Impact...at 11.0 feet...Access roads to river acres become flooded.
* Flood history...This crest compares to a previous crest of 11.3 feet on Mar 29
1970.
&&
FLD OBSERVED FORECAST 8AM
LOCATION STG STG DAY TIME Thu Fri Sat Sun Mon
Peace
Arcadia 11.0 6.4 Wed 09 PM 7.0 8.3 9.5 10.5 11.1
&&
LAT...LON 2735 8179 2714 8189 2704 8197 2704 8202
2714 8197 2735 8186
$$
FLC027-011526-
/O.EXT.KTBW.FL.W.0033.160904T1500Z-000000T0000Z/
/ARHF1.1.ER.160904T1500Z.160905T1200Z.000000T0000Z.NO/
1026 PM EDT WED AUG 31 2016
...Flood Warning continues for
The Horse Creek Near Arcadia
* From late Sunday morning through further notice.
* At 9 PM Wednesday the stage was 7.9 feet.
* Flood stage is 12.0 feet.
* Forecast to rise above flood stage by late Sunday morning and continue to rise
to near 12.3 feet by Monday morning.
* Impact...at 12.0 feet...The access road to Hidden Acres is impassable.
* Flood history...This crest compares to a previous crest of 12.3 feet on Aug 9
1957.
&&
FLD OBSERVED FORECAST 8AM
LOCATION STG STG DAY TIME Thu Fri Sat Sun Mon
Horse Creek
Arcadia 12.0 7.9 Wed 09 PM 7.7 8.4 10.5 11.9 12.3
&&
LAT...LON 2726 8194 2708 8198 2708 8202 2726 8201
$$
FLC101-011526-
/O.EXT.KTBW.FL.W.0028.160903T0500Z-160904T2000Z/
/ELFF1.1.ER.160903T0500Z.160903T1800Z.160904T1400Z.NO/
1026 PM EDT WED AUG 31 2016
...Flood Warning continues for
The Anclote River At Elfers
* From early Saturday morning through Sunday afternoon.
* At 9 PM Wednesday the stage was 11.6 feet.
* Flood stage is 20.0 feet.
* The river is forecast to rise above flood stage by early Saturday morning and
continue to rise to near 20.6 feet by Saturday early afternoon. The river is
expected to fall below flood stage by late Sunday morning.
* Flood history...This crest compares to a previous crest of 20.6 feet on Jun 24
2003.
&&
FLD OBSERVED FORECAST 8AM
LOCATION STG STG DAY TIME Thu Fri Sat Sun Mon
Anclote River
Elfers 20.0 11.6 Wed 09 PM 13.9 17.9 20.5 20.1 18.7
&&
LAT...LON 2820 8263 2819 8271 2817 8271 2817 8275
2823 8272 2824 8263
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before this river flood warning went out at Aug 31, 8:27 AM EDT, 3 hours 22 minutes earlier.
Area forecast discussion, Aug 31, 8:27 AM EDT, 3 hours 22 minutes before
Area Forecast Discussion
National Weather Service Tampa Bay Ruskin FL
827 AM EDT WED AUG 31 2016
.AVIATION...
Periods of rain will continue through the day today, with
generally VFR conditions prevailing outside the rain areas, and
MVFR to IFR conditions in the rain. Winds will also be increasing
and becoming gusty, especially with rain bands.
&&
.Prev Discussion... /issued 529 AM EDT WED AUG 31 2016/
UPDATE...
The tropical storm watch has been upgraded to a tropical storm
warning...the hurricane watch continues as is. All forecasts have
been updated to reflect this.
Prev Discussion... /issued 352 AM EDT WED AUG 31 2016/
.Hurricane Watch in effect for Coastal Levy, Coastal Citrus,
Coastal Hernando, and Coastal Pasco counties, and the northern
Coastal Waters out to 60NM...
.Tropical Storm Watch in effect for Inland Levy, Inland Citrus,
Inland Hernando, and Inland Pasco counties...
.High rip current risk at the coast from Pinellas to Lee
counties...
.Flood watch goes in effect this afternoon for the coastal
counties from Sarasota to Levy and including Sumter counties...
SYNOPSIS...
Tropical Depression #9 was in the extreme south-central Gulf of
Mexico. Please refer to the latest advisories from the National
Hurricane Center for details.
SHORT TERM (Today-Thursday)...
National Hurricane Center guidance moves TD #9 northward of the
central gulf then turns it to the northeast...reaching the
northern east Gulf THU afternoon. This track will bring increasing
winds for parts of the area and also maintain deep tropical
moisture across the area. Model PWAT values range from 2.3 to 2.7
inches...from south to north. Showers and rain will increase with
time and result in very heavy rainfall at times. An areal flood
watch will be in effect for coastal counties from Sarasota to Levy
through FRI evening. Isolated thunderstorms will support a
marginal risk of tornadoes this afternoon and during THU. The
increase of winds on the Gulf build seas and waves that will
increase the rip current risk...a rip current risk will go into
effect today. The clouds will keep lows above normal while the
clouds along with rainfall depress high below normal.
MID/LONG TERM (Thursday Night - Tuesday)...
A tropical storm moving onshore the Florida Big Bend region
Thursday evening will move across the northern Florida peninsula
overnight and into the Atlantic offshore the southeast U.S. coast
through early Friday, then up along the Mid Atlantic coast through
Saturday as it is captured by a mid level trough over the eastern
U.S.. Copious tropical moisture (PW's in excess of 2.5 inches)
associated with this system will support very heavy rains with
flooding across a large portion of the forecast area as this
system affects the region. Tropical storm force winds, coastal
storm surge, large breaking wave action, and a high risk of rip
currents will also occur along the coast through Friday night with
the greatest coastal impacts expected to be along the Nature Coast
from Pasco county northward to Levy county closest to the track of
the storm.
In addition to the rain and wind strong wind shear through the
atmosphere associated with the land falling tropical storm will be
supportive of rotating storms and a threat of tornadoes north of the
I-4 corridor Thursday night through early Friday morning. As the
storm exits to the northeast away from the region a trailing surface
trough combined with lingering deep layered moisture (PW's 2+
inches) will continue to support numerous showers and scattered
thunderstorms across the region on Friday and into the upcoming
weekend with additional locally heavy rainfall amounts likely.
During early next week slightly drier air filtering into the region
on a northeast to east wind flow around surface high pressure over
the Mid Atlantic coast will help to bring rain chances back to more
seasonal levels (Pops 30-50 percent range) with a return to more
typical summer-time pattern of scattered diurnal showers and storms
each day during the afternoon and early evening hours. Considerable
cloud cover and rain chances will keep daytime high temperatures
below seasonal norms through Saturday, before returning to near
normal Sunday through Tuesday, while overnight lows will remain
above normal through the period.
AVIATION...
31/08Z-01/06Z. BKN-OVC VFR CIGS as areas of SHRA/RA sweep through
with TEMPO MVFR/LCL IFR. Conditions deteriorate with prevailing
MVFR GIGS and ra at end of period. S-SW winds not more than 12KT
increase and become southerly and gusty during the day. &&
MARINE...
As tropical depression #9 tracks across the Gulf conditions will
continue to deteriorate with a hurricane watch on northern waters
and a small craft advisory beginning south of there later tonight.
TD #9 is expected to move ashore northern FL late THU or early
FRI. Then high pressure builds in for the weekend.
FIRE WEATHER...
Heavy rainfall will preclude any low humidity concerns.
&&
.Preliminary Point Temps/PoPs...
TPA 82 76 83 78 / 100 80 80 90
FMY 85 78 86 79 / 60 50 60 70
GIF 82 75 83 77 / 90 50 70 70
SRQ 83 78 84 80 / 100 70 80 90
BKV 81 75 83 77 / 80 70 90 90
SPG 83 77 84 79 / 100 80 80 90
&&
.TBW Watches/Warnings/Advisories...
FL...High Rip Current Risk until 8 PM EDT this evening for
Coastal Charlotte-Coastal Hillsborough-Coastal Lee-
Coastal Manatee-Coastal Sarasota-Pinellas.
Flood Watch from 2 PM EDT this afternoon through Friday
evening for Coastal Citrus-Coastal Hernando-Coastal
Hillsborough-Coastal Levy-Coastal Manatee-Coastal
Pasco-Coastal Sarasota-Inland Citrus-Inland Hernando-
Inland Hillsborough-Inland Levy-Inland Manatee-Inland
Pasco-Inland Sarasota-Pinellas-Sumter.
Tropical Storm Warning for Coastal Citrus-Coastal Hernando-
Coastal Levy-Coastal Pasco-Inland Citrus-Inland
Hernando-Inland Levy-Inland Pasco.
Hurricane Watch for Coastal Citrus-Coastal Hernando-
Coastal Levy-Coastal Pasco.
Gulf waters...Tropical Storm Warning for Coastal waters from Tarpon
Springs to Suwannee River FL out 20 NM-Waters from
Tarpon Springs to Suwannee River FL out 20 to 60 NM.
Hurricane Watch for Coastal waters from Tarpon Springs to
Suwannee River FL out 20 NM-Waters from Tarpon
Springs to Suwannee River FL out 20 to 60 NM.
Small Craft Advisory until 10 PM EDT Thursday for
Charlotte Harbor and Pine Island Sound-Coastal waters
from Bonita Beach to Englewood FL out 20 NM-Coastal
waters from Englewood to Tarpon Springs FL out 20 NM-
Tampa Bay waters-Waters from Bonita Beach to
Englewood FL out 20 to 60 NM-Waters from Englewood to
Tarpon Springs FL out 20 to 60 NM.
&&
AVIATION...24/HubbardHazardous weather outlook, Aug 31, 5:22 AM EDT, 6 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 522 AM EDT WED AUG 31 2016 FLZ043-050-052-056-057-061-139-142-148-149-151-155-160-162-165- 239-242-248-249-251-255-260-262-265-GMZ830-836-850-853-856-870- 873-876-311630- SUMTER-PINELLAS-POLK-HARDEE-HIGHLANDS-DESOTO-COASTAL LEVY- COASTAL CITRUS-COASTAL HERNANDO-COASTAL PASCO- COASTAL HILLSBOROUGH-COASTAL MANATEE-COASTAL SARASOTA- COASTAL CHARLOTTE-COASTAL LEE-INLAND LEVY-INLAND CITRUS- INLAND HERNANDO-INLAND PASCO-INLAND HILLSBOROUGH-INLAND MANATEE- INLAND SARASOTA-INLAND CHARLOTTE-INLAND LEE-TAMPA BAY WATERS- CHARLOTTE HARBOR AND PINE ISLAND SOUND- COASTAL WATERS FROM TARPON SPRINGS TO SUWANNEE RIVER FL OUT 20 NM- COASTAL WATERS FROM ENGLEWOOD TO TARPON SPRINGS FL OUT 20 NM- COASTAL WATERS FROM BONITA BEACH TO ENGLEWOOD FL OUT 20 NM- WATERS FROM TARPON SPRINGS TO SUWANNEE RIVER FL OUT 20 TO 60 NM- WATERS FROM ENGLEWOOD TO TARPON SPRINGS FL OUT 20 TO 60 NM- WATERS FROM BONITA BEACH TO ENGLEWOOD FL OUT 20 TO 60 NM- 522 AM EDT WED AUG 31 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT. ...THUNDERSTORM IMPACT... COPIOUS AMOUNTS OF TROPICAL MOISTURE STREAMING INTO THE REGION WILL SUPPORT WIDESPREAD SHOWERS AND ISOLATED THUNDERSTORMS OVER THE REGION TODAY AND TONIGHT. THUNDERSTORMS WILL BE CAPABLE OF PRODUCING VERY HEAVY DOWNPOURS...DEADLY LIGHTNING STRIKES AND STRONG GUSTY WINDS AS THE STORMS MOVE TO THE NORTH AND NORTHEAST AROUND 20 MPH. REMEMBER IF LIGHTNING IS OBSERVED OR THUNDER IS HEARD MOVE INDOORS IMMEDIATELY. ...FLOOD IMPACT... LOCALLY HEAVY RAINFALL WILL BE POSSIBLE TODAY AND TONIGHT ESPECIALLY WHERE THE TRAINING OF STORMS OCCUR OVER THE SAME AREA. RAINFALL AMOUNTS OF 2 TO 3 INCHES OVER A SHORT PERIOD OF TIME WILL BE POSSIBLE WHICH WILL PRODUCE FLOODING OF LOW LYING AND POOR DRAINAGE AREAS AS WELL AS THE PONDING OF WATER ON ROADWAYS. MOTORISTS SHOULD SLOW DOWN AND EXERCISE EXTREME CAUTION IF ENCOUNTERING HEAVY RAIN TODAY AND TONIGHT. ...RIP CURRENT IMPACT... AN INCREASING SOUTH TO SOUTHWEST WIND FLOW ALONG WITH BUILDING SEAS AND INCREASING SURF WILL CREATE A HIGH RISK OF RIP CURRENTS ALONG AREA BEACHES THROUGH TONIGHT. TO AVOID GETTING CAUGHT IN A RIP CURRENT...SWIM AT GUARDED BEACHES AND HEED THE ADVICE OF THE BEACH PATROL. AT UNGUARDED BEACHES AND NEAR PIERS...JETTIES...AND INLETS...DO NOT GO INTO THE SURF MUCH ABOVE YOUR KNEES. ...MARINE IMPACTS... SOUTH TO SOUTHWEST WINDS INCREASING TO AROUND 20 KNOTS WITH HIGHER GUSTS IN THE VICINITY OF THUNDERSTORMS COMBINED WITH BUILDING SEAS WILL CREATE HAZARDOUS BOATING CONDITIONS FOR SMALL CRAFT OPERATORS AND SMALL CRAFT ADVISORY HEADLINES HAVE BEEN POSTED FOR THE NEAR AND OFFSHORE WATERS FROM TARPON SPRINGS SOUTH TO BONITA BEACH OUT 60 NM WHICH INCLUDES THE TAMPA BAY AND CHARLOTTE HARBOR WATERS THROUGH TONIGHT. FISHERMEN AND OTHER SMALL CRAFT OPERATORS MAY WANT TO POSTPONE TRIPS INTO THE GULF UNTIL CONDITIONS IMPROVE. ...WATERSPOUT IMPACT... INCREASING WIND SHEAR WITHIN THE ATMOSPHERE WILL BRING AN INCREASED RISK FOR WATERSPOUTS OVER THE ADJACENT GULF WATERS LATE TONIGHT THROUGH THURSDAY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. TROPICAL DEPRESSION NINE LOCATED OVER THE SOUTHEASTERN GULF OF MEXICO EARLY THIS MORNING IS FORECAST TO MOVE NORTH AND INTENSIFY INTO A TROPICAL STORM LATER TODAY. THIS SYSTEM IS THEN FORECAST TO MOVE TO NORTHEASTWARD OVER THE EASTERN GULF OF MEXICO TONIGHT AND THURSDAY BEFORE MOVING ONSHORE AND ACROSS THE NORTHERN FLORIDA PENINSULA THURSDAY NIGHT. COPIOUS AMOUNTS OF TROPICAL MOISTURE ASSOCIATED WITH THIS SYSTEM WILL SUPPORT WIDESPREAD HEAVY RAINS AND SQUALLS OVER THE REGION ON THURSDAY ESPECIALLY ALONG COASTAL LOCATIONS FROM TAMPA NORTH INTO THE NATURE COAST WHERE AN INCREASED THREAT OF FLOODING WILL EXIST AS BANDS OF HEAVY RAIN AND STORMS MOVE OVER THE REGION. AT THE PRESENT TIME WIDESPREAD RAINFALL AMOUNTS OF 4 TO 6 INCHES WILL BE POSSIBLE OVER INTERIOR SECTIONS OF WEST CENTRAL FLORIDA TODAY THROUGH SATURDAY...WITH 6 TO 10 INCH AMOUNTS POSSIBLE ALONG COASTAL LOCATIONS FROM SAINT PETERSBURG NORTH TO CEDAR KEY. IN ADDITION TO THE HEAVY RAIN AND FLOODING THREAT INCREASING WIND SHEAR WITHIN THE ATMOSPHERE WILL BRING AN INCREASED RISK OF TORNADOES LATER TONIGHT THROUGH THURSDAY AS THE TROPICAL STORM APPROACHES FLORIDA. THE INCREASING SOUTH TO SOUTHWEST WIND FLOW WILL ALSO SUPPORT AN INCREASING STORM SURGE THREAT ALONG THE COAST...WITH THE HIGHEST STORM SURGE LIKELY TO FOCUS ALONG THE NATURE COAST FROM HOMOSASSA NORTH TO CEDAR KEY CLOSEST TO THE TRACK OF THE STORM DURING LATER TONIGHT THROUGH THURSDAY. INCREASING SOUTH TO SOUTHWEST WINDS WILL ALSO HELP TO BUILD SEAS SIGNIFICANTLY OVER THE GULF WATERS...WHICH IN TURN WILL LEAD TO VERY HAZARDOUS BOATING CONDITIONS FOR SMALL CRAFT OPERATORS. THE BUILDING SURF AND WAVE ACTION ALONG AREA BEACHES WILL SUPPORT A HIGH RISK OF RIP CURRENTS ALONG AREA BEACHES THROUGH THURSDAY. ALL RESIDENT...VISITORS AND MARINERS IN WEST CENTRAL AND SOUTHWEST FLORIDA SHOULD CONTINUE TO MONITOR THE PROGRESS OF THIS SYSTEM. FOR ADDITIONAL INFORMATION SEE THE LATEST ADVISORIES BEING ISSUED BY THE NATIONAL HURRICANE CENTER IN MIAMI. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD MONITOR THE WEATHER AND SELF ACTIVATE IF NEEDED. MCMICHAEL
In the hours before
Local storm report, Aug 31, 7:34 AM EDT, 4 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
734 AM EDT WED AUG 31 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0645 AM FLOOD 2 SE PINELLAS PARK 27.84N 82.68W
08/31/2016 PINELLAS FL BROADCAST MEDIA
CARS STALLED AT 54TH AVENUE AND I275 DUE TO EXCESS RUNOFF
AND HIGH WATER.
&&
MAUSTINLocal storm report, Aug 31, 7:38 AM EDT, 4 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
738 AM EDT WED AUG 31 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0727 AM FLOOD SAINT PETERSBURG 27.76N 82.67W
08/31/2016 PINELLAS FL BROADCAST MEDIA
STREET FLOODING AT 62ND AVENUE AND MADISON CIRCLE DUE TO
HEAVY RAINFALL AND EXCESS RUNOFF.
&&
MAUSTINLocal storm report, Aug 31, 8:38 AM EDT, 3 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
838 AM EDT WED AUG 31 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 AM FLOOD GULFPORT 27.75N 82.71W
08/31/2016 PINELLAS FL BROADCAST MEDIA
HEAVY RAINFALL AND EXCESS RUNOFF LEADING TO FLOODING OF
SOME STREETS AND LOW LYING AREAS.
&&
MAUSTINSpecial weather statement, Aug 31, 11:38 AM EDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA / RUSKIN FL
1138 AM EDT WED AUG 31 2016
FLZ155-160-255-260-311615-
COASTAL SARASOTA FL-COASTAL MANATEE FL-INLAND MANATEE FL-
INLAND SARASOTA FL-
1138 AM EDT WED AUG 31 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN SARASOTA AND
NORTHWESTERN MANATEE COUNTIES UNTIL 1215 PM EDT...
AT 1137 AM EDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS NEAR THE COAST...ALONG A LINE EXTENDING FROM 12 MILES
SOUTH OF ANNA MARIA ISLAND...TO NEAR SAINT ARMANDS KEY TO NEAR GULF
GATE ESTATES. MOVEMENT WAS NORTH AT 30 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
SARASOTA...BRADENTON...PALMETTO...FORT DESOTO PARK...
ST. PETERSBURG...ST.
PETE BEACH...ANNA MARIA...LAKEWOOD RANCH...RIDGE WOOD HEIGHTS...TIERRA
VERDE...KENSINGTON PARK...SAINT ARMANDS KEY...SARASOTA BRADENTON
AIRPORT...NORTH SARASOTA...WEST BRADENTON...SOUTH GATE RIDGE...MEMPHIS...
ELLENTON...SOUTHGATE AND SARASOTA SPRINGS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH
FLOODED ROADWAYS.
&&
LAT...LON 2775 8280 2773 8274 2771 8274 2773 8273
2766 8255 2765 8255 2765 8253 2750 8236
2710 8253 2751 8280 2762 8281
TIME...MOT...LOC 1537Z 192DEG 28KT 2735 8279 2732 8266 2723 8256
AUSTINThe office that day
Everything else NWS Tampa Bay, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 30, 10:02 PM EDT | River Flood Warning | TBW | Hillsborough | 8 days |
| Aug 30, 10:02 PM EDT | River Flood Warning | TBW | Hillsborough | 7 days |
| Aug 30, 10:02 PM EDT | River Flood Warning | TBW | Pasco | 7 days |
| Aug 30, 10:02 PM EDT | River Flood Warning | TBW | Pasco | 17 days |
| Aug 30, 10:02 PM EDT | River Flood Warning | TBW | Manatee | 4 days |
| Aug 30, 10:02 PM EDT | River Flood Warning | TBW | Hardee | 4 days |
| Aug 30, 10:02 PM EDT | River Flood Warning | TBW | DeSoto | 13 days |
| Aug 30, 10:02 PM EDT | River Flood Warning | TBW | DeSoto | 4 days |
| Aug 31, 3:15 AM EDT | Flood Watch | TBW | Citrus, Hernando, Hillsborough, Levy, Manatee, Pasco and 3 more | 56 hr |
| Aug 31, 5:14 AM EDT | Special Weather Statement | TBW | Pinellas | 31 min |
| Aug 31, 5:59 AM EDT | Tropical Storm Warning | TBW | Citrus, Hernando, Hillsborough, Levy, Pasco | 54 hr |
| Aug 31, 6:56 AM EDT | Areal Flood Advisory | TBW | Pinellas | 2 hr |
| Aug 31, 9:08 AM EDT | Areal Flood Advisory | TBW | Pinellas | 112 min |
| Aug 31, 11:38 AM EDT | Special Weather Statement | TBW | Manatee | 37 min |
| Aug 31, 11:41 AM EDT | Special Marine Warning | TBW | 34 min | |
| Aug 31, 12:21 PM EDT | Areal Flood Advisory | TBW | Pinellas | 114 min |
| Aug 31, 12:56 PM EDT | Special Marine Warning | TBW | 34 min | |
| Aug 31, 2:13 PM EDT | Areal Flood Advisory | TBW | Hillsborough, Manatee, Pinellas | 3 hr |
| Aug 31, 3:06 PM EDT | Special Marine Warning | TBW | 24 min | |
| Aug 31, 3:08 PM EDT | Special Weather Statement | TBW | Manatee | 37 min |
| Aug 31, 4:17 PM EDT | Special Weather Statement | TBW | Charlotte | 28 min |
| Aug 31, 5:17 PM EDT | Areal Flood Advisory | TBW | Hillsborough, Manatee, Pinellas, Sarasota | 3 hr |
| Aug 31, 6:02 PM EDT | Special Marine Warning | TBW | 58 min | |
| Aug 31, 7:53 PM EDT | Rip Current Statement | TBW | Charlotte, Hillsborough, Lee, Manatee, Pinellas, Sarasota | 48 hr |
| Aug 31, 7:53 PM EDT | High Surf Advisory | TBW | Charlotte, Hillsborough, Lee, Manatee, Pinellas, Sarasota | 48 hr |
| Aug 31, 7:58 PM EDT | Special Marine Warning | TBW | 47 min |
Nearby
River Flood Warnings in Florida, 2016Every river flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.